Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 27, 2006, 9:18 AM MDT for Cheyenne County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2006, 9:18 AM MDT (15:18 UTC)
- Expired
- Aug 27, 2006, 1:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 158 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 271523 FFWCYS NEC033-271915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 918 AM MDT SUN AUG 27 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 115 PM MDT * AT 912 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODED ROADS AROUND 6 MILES SOUTH OF SIDNEY BETWEEN COUNTY ROADS 115 AND 121 AND BETWEEN COUNTY ROADS 4 AND 8 ALONG COW CREEK. THUNDERSTORMS OVER THE AREA WILL CONTINUE TO PRODUCE STEADY RAINFALL AS THEY MOVE NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIDNEY AIRPORT AND LODGEPOLE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4101 10314 4100 10262 4114 10262 4112 10313 $$ GOERING
2 follow-up statements
000 WGUS75 KCYS 271655 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1044 AM MDT SUN AUG 27 2006 NEC033-271915- CHEYENNE NE- 1044 AM MDT SUN AUG 27 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM MDT FOR SOUTHEASTERN CHEYENNE COUNTY... AT 1019 AM MDT...A TRAINED WEATHER SPOTTER REPORTED WATER RUSHING OVER COUNTY ROAD 2 NEAR THE COLORADO AND NEBRASKA BORDER. THEY ALSO REPORTED COUNTY ROAD 78 IN LOGAN COUNTY COLORADO FLOODED. ANOTHER SPOTTER REPORTED A STORM TOTAL PRECIPITATION OF 2 INCHES OF RAIN HAD FALLEN OVERNIGHT THROUGH THIS MORNING. ALTHOUGH THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND DIMINISHED...LIGHT SHOWERS ARE EXPECTED TO MOVE OVER THE WARNED AREA WITHIN THE NEXT TWO HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS SOUTH OF SIDNEY AIRPORT AND LODGEPOLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4101 10314 4100 10262 4114 10262 4112 10313 $$ GOERING
000 WGUS75 KCYS 271915 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 106 PM MDT SUN AUG 27 2006 NEC033-271916- CHEYENNE NE- 106 PM MDT SUN AUG 27 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM MDT FOR SOUTHEASTERN CHEYENNE COUNTY... ALTHOUGH SCATTERED SHOWERS WILL BECOME WIDESPREAD THROUGH THE EVENING AND OVERNIGHT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 115 PM. MANY COUNTY ROADS NEARLY 6 MILES SOUTH AND SOUTHEAST OF SIDNEY HAVE BEEN CLOSED DUE TO FLOODING FROM STORMS THAT OCCURRED OVERNIGHT AND EARLY THIS MORNING. THIS AREA INCLUDES COUNTY ROADS BETWEEN 115 AND 121 AS WELL AS COUNTY ROADS BETWEEN 2 AND 8. ADDITIONAL RAINFALL AMOUNTS OF QUARTER OF AN INCH UP TO THREE QUARTERS OF AN INCH IS STILL POSSIBLE THROUGH THE OVERNIGHT PERIOD WILL AGGRAVATE AREAS ALREADY FLOODED ALONG COW CREEK. PLEASE DO NOT DRIVE AROUND ANY BARRICADED ROADS OR ROADS IN WHICH WATER IS FLOWING ACROSS. LAT...LON 4101 10314 4100 10262 4114 10262 4112 10313 $$ GOERING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 AM MDT, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 27, 3:30 AM MDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 AM MDT SUN AUG 27 2006 .SHORT TERM...TODAY THROUGH MONDAY...SATELLITE WATER VAPOR LOOP SHOWS A WEAK CIRCULATION CURRENTLY OVER NERN WY ASSOCIATED WITH STRONG SHORTWAVE TROUGH THAT IS PUSHING INTO HIGH PLAINS. MORE IMPORTANT UPPER LOW IS SHIFTING INTO NW CORNER OF CO. MODELS CONTINUE IDEA OF TRACKING IT JUST SOUTH OF SOUTHERN WY BORDER TODAY THEN TURN IT ENE THROUGH SE CRNR WY AND WESTERN NEBRASKA THIS EVENING. ALTHOUGH MAIN PRECIP NOW IS CONFINED TO JUST THE FAR EASTERN CWA WITH SHORTWAVE TROUGH...STILL EXPECT SHOWERS TO FILL BACK IN AND GET CAUGHT IN WRAP AROUND SO HIGH POPS REMAIN IN ORDER FOR TODAY. CLOUDS AND COOL TEMPS WILL LIMIT INSTABILITY THOUGH. SHOWERS/FEW TSTMS WILL SLOWLY DECREASE FROM WEST TO EAST TONIGHT. MAIN MODEL DIFFERENCE PERSISTS FOR MON WITH NAM/WRF CONTINUING TO SHOW LIGHT QPF OVER EASTERN AREAS MON MORNING...AND OVER MUCH OF CWA MON AFTERNOON VS. DRIER GFS. THIS DIFFERENCE EXISTS DESPITE BOTH MODELS SHOWING THE UPPER LOW MOVING EAST ACROSS NEBRASKA. SO...IN ADDITION TO THE SHOWERS IN EASTERN CWA...A LOW TSTM POP MAY BE IN ORDER IN SE WY ROUGHLY FROM LAR TO DGW EASTWARD. TEMPS WILL NOT BE AS COOL MONDAY...MAV NUMBERS TOO WARM GIVEN H7 TEMPS. .LONG TERM...NORTHEAST FLOW WILL BE ALOFT MONDAY NIGHT AS THE UPPER LOW MOVES SLOWLY EAST ACROSS NEB. E TO SE WINDS WL CONT AT THE SFC WITH LOW AND SOME MID LEVEL MOISTURE OVER THE NEB PANHANDLE. WILL GO WITH A SLIGHT CHANCE OF EVENING THUNDERSTORMS OVER THE PANHANDLE. TUES THRU THUR MORNING WILL BE DRY AS UPPER RIDGE AXIS MOVES EAST OF THE CWA. THE UPPER FLOW OVER THE FORECAST AREA WILL BECOME SW AT THIS TIME AS AN UPPER TROUGH MOVES INLAND ALONG THE NW COAST. THE UPPER TROUGH WILL BEGIN TO MOVE INTO THE NORTHERN ROCKIES ON THURSDAY. WILL MENTION A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WEST PORTION OF THE CWA THUR AFTERNOON. THEN FOR THUR EVENING...SHOWERS WILL OCCUR WEST OF THE LARAMIE RANGE WITH THUNDERSTORMS TO THE EAST. THE UPPER TROF AXIS WILL MOVE OVER THE CWA FRIDAY AND A FAIRLY STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA EARLY IN THE DAY. NW FLOW WILL DEVELOP ALOFT SATURDAY AS THE TROUGH SPINS UP AN UPPER LOW OVER THE NORTHERN PLAINS. WILL GO WITH DRY CONDITIONS DURING THIS TIME. HIGH TEMPERATURES WILL BE AROUND NORMAL EACH DAY...WITH THE EXCEPTION OF FRIDAY...WHEN TEMPERATURES WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE NE...NONE && JLH/KMD
Hazardous weather outlook, Aug 27, 5:03 AM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 503 AM MDT SUN AUG 27 2006 NEZ001>003-019>021-054-055-WYZ059>070-281115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 503 AM MDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EAST OF THE LARAMIE RANGE ON MONDAY...AND ACROSS THE AREA ON THURSDAY. SEVERE DROUGHT CONDITIONS WILL PERSIST OVER MUCH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KMD
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.